MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H, STRL; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H, STRL; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Medical Device Problem Codes Positioning Failure (1158); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that when inserting an ar-8724v-20s (low profile va locking screw, 2.4 x 20 mm, sterile), it passed through the plate (ar-8916vsl-03s volar distal radius plate, ti, standard, left, 3 hole) without being locked and was left inside the patient's bone.This occurred during a distal radius fracture case on (b)(6) 2025.The method of inserting the screw was firstly to affix the ar-8916-02 (aiming guide vdr plate standard l) to the plate before inserting the screw.The screw is not swung with the variable screw, and the angle is fixed.The driver used was ar-8916tl-011, and the screw was not inserted with excessive force.The other screws were locked without any problems.At the doctor's discretion, the plate and buried ar-8724v-20s screw were left in the patient's body and the surgery was completed.Only the driver and aiming guide will be returned to arthrex.The procedure was not considered to be completed successfully as the ar-8724v-20s screw in question was in an incomplete fixed state while there were no problems with the screw fixation in other areas.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the provided information¿which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data¿arthrex concluded that the most likely cause of the reported failure was user error.This includes the application of excessive torque force to the ratchet.The complaint allegation was confirmed based on the customer's attached pictures, which showed that the screw had passed through the plate.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22026339
Report Number1220246-2025-02052
Device Sequence Number7220707
Product Code HRS
UDI-Device Identifier00888867211735
UDI-Public(01)00888867211735(11)240710(17)290630(10)15285787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Device Catalogue NumberAR-8916VSL-03S
Device Lot Number15285787
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown